MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M0066802160
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint narrative indicates the complaint device was used "in the vascular surgery practice." please note that this model of zipwire hydrophilic guidewire is intended for urological use and is labeled as such.The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.An image of the device was provided.The customer supplied image presented skived/cut damage by exposing the core wire at an unknown distance from the distal tip.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) warnings: · do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/ or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture style needle.As noted in the device instructions for use (dfu) precautions: · the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.· due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.Based on the information provided and the evidence presented, it appeared that procedural and/or handling factors have contributed to the event as reported.If any further relevant information provided, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description: ecn event description: from customer, " we use the zip wires in the vascular surgery practice and the one we used today was defective.The sheath detached from itself and slid down the wire, which would have been a huge concern if it detached completely in the patients vein." what troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: unavailable what is the next course of action?: ukn patient present at time of event?: yes patient complications: no patient complications time of the event: during procedure.Additional information provided 8 january 2025: 1.What was the name of the procedure(s) performed? radiofrequency ablation.2.Is there a photo of the complaint device? a picture has been attached to this email.3.What was the outcome of the procedure (completed with this device, completed with another of the same device, completed with a different device, etc.)? completed with this device; defect was noticed upon removing the device from the patient.4.What was the patient outcome following the procedure (good, stable etc.)? good.5.What was the anatomy location of the device? lower extremity 6.Was the zipwire advanced through a metal cannula or needle? needle.7.Did this event occur during insertion, advancement or withdrawal? noticed upon withdrawal.8.Any resistance felt during insertion? no.9.It was reported that the device is expected to be returned; has the device been shipped back to the distributor for evaluation? no, i have not received packaging to return the device in.

Brand Name
ZIPWIRE¿
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key21106991
Report Number9680001-2025-00002
Device Sequence Number8774807
Product Code EYA
UDI-Device Identifier00816349011948
UDI-Public(01)00816349011948(17)270517(10)JRZ9088794
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0066802160
Device Catalogue NumberM0066802160
Device Lot NumberJRZ9088794
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Initial Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexMale